MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BARE 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BARE 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-2.5-6-3D-ES
Medical Device Problem Codes Separation Failure (2547); Detachment of Device or Device Component (2907); Unintended Movement (3026)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device was not returned, we are unable to perform further root cause analysis and the exact cause of the reported event is unknown.All devices are 100% tested and all products are 100% inspected for damages and irregularities during manufacture.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that the axium prime coil did not deploy correctly, and multiple detachment attempts were made to detach the coil.The exact number of detachment attempts is unknown.The coil would not detach with the detacher or by breaking the end.While trying to remove the device, the coil deployed half out of the aneurysm.Ultimately, a stent was used to cage/trap the dangling coil.The devices were prepared and used per the instructions for use (ifu).It is unknown if the instant detacher had other issues.No images are available.No patient symptoms were reported.This event occurred during an aneurysm coiling procedure.The blood flow and vessel anatomy information has been requested but unknown.
 
Event or Problem Description
Information received through medwatch: embolization coil was placed and deployed.The coil did not release from pushwire.Multiple attempts to deploy and secondary deployment failed.Long tail of coil hanging from aneurysm to parent vessel.Doctor was able to get the coil to deploy inside delivery catheter, but it would not pack back into aneurysm.Ultimately, doctor had to place a stent, to cage the piece of coil and open the artery.Aggrastat drug also had to be started because of the stent being placed.
 
Additional Manufacturer Narrative
Ref ufi/importer report# (b)(4).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BARE 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10242702
Report Number2029214-2020-00661
Device Sequence Number11437435
Product Code KRD
UDI-Device Identifier00847536021211
UDI-Public00847536021211
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/07/2022
Device Model NumberAPB-2.5-6-3D-ES
Device Lot NumberA811958
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/02/2020
Supplement Date Received by Manufacturer07/29/2020
Initial Report FDA Received Date07/07/2020
Supplement Report FDA Received Date07/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient Weight77